Open Access

Foliations with all non-closed leaves on non-compact surfaces


Abstract

Let $X$ be a connected non-compact $2$-dimensional manifold possibly with boundary and $\Delta$ be a foliation on $X$ such that each leaf $\omega\in\Delta$ is homeomorphic to $\mathbb{R}$ and has a trivially foliated neighborhood. Such foliations on the plane were studied by W. Kaplan who also gave their topological classification. He proved that the plane splits into a family of open strips foliated by parallel lines and glued along some boundary intervals. However W. Kaplan's construction depends on a choice of those intervals, and a foliation is described in a non-unique way. We propose a canonical cutting by open strips which gives a uniqueness of classifying invariant. We also describe topological types of closures of those strips under additional assumptions on $\Delta$.

Key words: Foliation, non-compact surface, fiber bundles.


Full Text





Article Information

TitleFoliations with all non-closed leaves on non-compact surfaces
SourceMethods Funct. Anal. Topology, Vol. 22 (2016), no. 3, 266-282
MathSciNet MR3554653
MilestonesReceived 30/05/2016
CopyrightThe Author(s) 2016 (CC BY-SA)

Authors Information

Sergiy Maksymenko
Institute of Mathematics, National Academy of Sciences of Ukraine, 3 Teresh\-chenkivs'ka, Kyiv, 01601, Ukraine

Eugene Polulyakh
Institute of Mathematics, National Academy of Sciences of Ukraine, 3 Teresh\-chenkivs'ka, Kyiv, 01601, Ukraine


Citation Example

Sergiy Maksymenko and Eugene Polulyakh, Foliations with all non-closed leaves on non-compact surfaces, Methods Funct. Anal. Topology 22 (2016), no. 3, 266-282.


BibTex

@article {MFAT884,
    AUTHOR = {Maksymenko, Sergiy and Polulyakh, Eugene},
     TITLE = {Foliations with all non-closed leaves on non-compact surfaces},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {22},
      YEAR = {2016},
    NUMBER = {3},
     PAGES = {266-282},
      ISSN = {1029-3531},
       URL = {http://mfat.imath.kiev.ua/article/?id=884},
}


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar


Export article

Save to Mendeley


References

  1. A. Andronov and Pontryagin L., Systèmes grossiers, Dokl. Akad. Nauk. SSSR 14 (1937), 247-251.
  2. S. H. Aranson and V. Z. Grines, On some invariants of dynamical systems on two-dimensional manifolds (necessary and sufficient conditions for the topological equivalence of transitive dynamical systems), Math. USSR Sb. 19 (1973), no. 3, 365-394. CrossRef
  3. Kh. S. Aranson and V. Z. Grines, Topological classification of flows on closed two-dimensional manifolds, Russ. Math. Surv. 41 (1986), no. 1, 183-208. CrossRef
  4. Kh. S. Aranson, V. Z. Grines, and V. A. Kaimanovich, Classification of supertransitive 2-webs on surfaces, J. Dynam. Control Systems 9 (2003), no. 4, 455-468.  MathSciNet CrossRef
  5. Kh. S. Aranson, E. V. Zhuzhoma, and V. S. Medvedev, On continuity of geodesic frameworks of flows on surfaces, Sb. Math. 188 (1997), no. 7, 955-972.  MathSciNet CrossRef
  6. William M. Boothby, The topology of regular curve families with multiple saddle points, Amer. J. Math. 73 (1951), 405-438.  MathSciNet
  7. William M. Boothby, The topology of the level curves of harmonic functions with critical points, Amer. J. Math. 73 (1951), 512-538.  MathSciNet
  8. Idel Bronstein and Igor Nikolaev, Peixoto graphs of Morse-Smale foliations on surfaces, Topology Appl. 77 (1997), no. 1, 19-36.  MathSciNet CrossRef
  9. N. V. Budnytska and O. O. Pryshlyak, Equivalence of closed 1-forms on surfaces with edge, Ukrainian Math. J. 61 (2009), no. 11, 1710-1727.  MathSciNet CrossRef
  10. N. V. Budnytska and T. V. Rybalkina, Realization of a closed 1-form on closed oriented surfaces, Ukrainian Math. J. 64 (2012), no. 6, 844-856.  MathSciNet CrossRef
  11. Michael Farber, Topology of closed one-forms, Mathematical Surveys and Monographs, vol. 108, American Mathematical Society, Providence, RI, 2004.  MathSciNet CrossRef
  12. James A. Jenkins and Marston Morse, Contour equivalent pseudoharmonic functions and pseudoconjugates, Amer. J. Math. 74 (1952), 23-51.  MathSciNet
  13. Wilfred Kaplan, Regular curve-families filling the plane, I, Duke Math. J. 7 (1940), 154-185.  MathSciNet
  14. Sergey Maksymenko, Stabilizers and orbits of smooth functions, Bull. Sci. Math. 130 (2006), no. 4, 279-311.  MathSciNet CrossRef
  15. Sergiy Maksymenko and Eugene Polulyakh, Foliations with non-compact leaves on surfaces, Proc. Intern. Geom. Center 8 (2015), no. 3--4, 17-30.
  16. M. Morse, The existence of pseudoconjugates on Riemann surfaces, Fund. Math. 39 (1952), 269-287 (1953).  MathSciNet
  17. A. A. Oshemkov and V. V. Sharko, Classification of Morse-Smale flows on two-dimensional manifolds, Sb. Math. 189 (1998), no. 8, 1205–1250.  MathSciNet CrossRef
  18. M. M. Peixoto, Structural stability on two-dimensional manifolds, Topology 1 (1962), 101-120.  MathSciNet
  19. M. M. Peixoto, Structural stability on two-dimensional manifolds. A further remark., Topology 2 (1963), 179-180.  MathSciNet
  20. L. P. Plachta, The combinatorics of gradient-like flows and foliations on closed surfaces. II. The problem of realization and some estimates, Mat. Metodi Fiz.-Mekh. Polya 44 (2001), no. 2, 7-16.  MathSciNet
  21. L. P. Plachta, The combinatorics of gradient-like flows and foliations on closed surfaces. III. The problem of realization and some estimates, Mat. Metodi Fiz.-Mekh. Polya 44 (2001), no. 3, 7-16.  MathSciNet
  22. Leonid Plachta, The combinatorics of gradient-like flows and foliations on closed surfaces. I. Topological classification, Topology Appl. 128 (2003), no. 1, 63-91.  MathSciNet CrossRef


All Issues